Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 26, 2020, 3:03 PM CDT for Santa Rosa County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 26, 2020, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WWUS84 KMOB 262003
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Jul 26 2020
FLZ203-262030-
Santa Rosa Inland FL-
303 PM CDT Sun Jul 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 330 PM CDT...
At 303 PM CDT, the strong thunderstorm was located 8 miles north of
Point Baker, or 12 miles north of Milton, moving northwest at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3077 8728 3098 8719 3099 8717 3100 8718
3100 8713 3085 8688 3072 8695
TIME...MOT...LOC 2003Z 113DEG 20KT 3081 8700
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:59 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 26, 2:59 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Mobile AL 259 PM CDT Sun Jul 26 2020 .NEAR TERM UPDATE /Now Through Monday/...Aloft, a ridge will continue to build over the Mississippi and Ohio valley regions as well as the southern portion of New England and most of the southeastern CONUS. This ridge also extends westward over the Plains. However, an upper level low is currently forming over Louisiana and southern Mississippi - related to Tropical Storm Hanna now over southern Texas. Meanwhile, a northern stream trough will begin to amplify and dig down through the northern CONUS towards the Great Lakes and upper Ohio Valley regions. This trough, combined with the low over Lousiana, will break down the ridge into two parts through Monday. One portion of the ridge will persist over the Desert Southwest and parts of the central/southern Plains. The other portion of the ridge will build over Florida, Georgia, the Carolinas, and over the Atlantic. At the surface, high pressure will persist over the southeastern CONUS today and into Monday. However, by Monday evening, a cold front will begin to progress southeast over the upper Mississippi and Ohio valleys. Current radar shows numerous showers with embedded storms ongoing over southern Mississippi and southeast Louisiana (including the adjacent Gulf waters). Showers and storms also developed earlier this afternoon north of Panama City and are moving northwest over the western Florida Panhandle. Additionally, PWATs this afternoon are generally between 1.8-2.1 inches with MLCAPE around 1500 J/kg. Hi-Res model guidance suggests this scattered shower and storm activity will continue, filling in over southwest Alabama and south- central Alabama through this afternoon and into early this evening. This has actually already begun with isolated showers forming over south-central Alabama. The main threats will be gusty winds, downpours, and frequent lightning with the stronger storms. Some ponding of areas is possible as well due to saturated soils from recent rains. This is especially true over portions of the western Florida Panhandle that saw a decent amount of rain yesterday. Showers and storms will then decrease through this evening and overnight tonight; although, activity will ramp up once again late tonight/early Monday morning over the Gulf waters. Monday then looks to be a fairly wet day for most areas. PWATs Monday afternoon will increase to be between 2-2.3 inches area-wide as tropical moisture is ushered back into the region from the developing upper level low (energy remnants of Tropical Storm Hanna). Model MLCAPE values look to range anywhere from 700 J/kg to over 1500 J/kg and SBCAPE values between 1500-2000 J/kg. Upper level steering flow will also be very weak, resulting in the potential for training storms. The Weather Prediction Center has thus outlooked portions of southeast Mississippi, southwest Alabama, and the western Florida Panhandle in a marginal risk of excessive rainfall through Monday. Lows tonight will then be in the lower 70s north of I-10 and in the mid 70s south. Highs tomorrow will likely be cooler than we've seen recently due to cloud cover and showers/storms. Temperatures will likely be in the lower to mid 80s over southeast Mississippi and coastal Alabama, with highs in the upper 80s elsewhere. Some areas may reach 90 degrees over south-central Alabama. Lastly, due to swell heights around 2.5 feet and swell period at 6 seconds observed early this afternoon, extended the HIGH RISK of rip currents through late tonight. A MODERATE RISK of rip currents then follows. /26 && .SHORT TERM /Monday night Through Wednesday night/...A broad upper trof over the Great Lakes region is initially weakly connected with a modest upper trof over the lower Mississippi River valley. These two upper trof features separate during the period, with the northern upper trof moving slowly into the interior northeast states while the southern modest upper trof continues slowly westward, potentially dissipating upon moving into Texas. An upper ridge over the extreme southeast states and eastern Gulf meanwhile gradually expands westward through Wednesday night across the north central Gulf and southern portion of the adjacent coastal states. A surface ridge which extends from the western Atlantic into the eastern Gulf slowly strengthens and expands westward into Texas during the period and maintains a moist south to southwest flow over the forecast area. Precipitable water values Monday night will be 2.0-2.25 inches with similar values continuing into Tuesday, then subsidence associated with the slowly building upper ridge leads to precipitable water values dropping to 1.7-2.0 inches on Wednesday, then a bit lower Wednesday night. A diurnal convective cycle is expected through the period, although high pops on Tuesday (mostly categorical) will trend a bit lower to mostly likely pops on Wednesday due to the somewhat less favorable convective environment, and even lower pops may be warranted. Highs on Tuesday will be in the mid to upper 80s then highs mostly in the upper 80s follow for Wednesday. Lows each night range from the lower 70s inland to the mid/upper 70s at the coast. A moderate risk of rip currents is expected through the period. /29 && .EXTENDED TERM /Thursday Through Sunday/...While the upper trof over the northeast states weakens and moves off into the western Atlantic through Saturday, a well defined shortwave over the central Plains advances eastward and amplifies into an upper trof oriented near the Mississippi River valley. The upper ridge over the northern Gulf and adjacent coastal areas meanwhile gradually weakens and retreats into the eastern Gulf, possibly even further east, then the overall pattern remains fairly similar through Sunday although the upper trof looks to weaken a bit. A pair of surface lows initially present over Oklahoma and Missouri advance eastward across the east central states and may bring a weak surface trof into the forecast area on Sunday. A surface ridge remains in place along the northern Gulf through the period, although may weaken on Sunday as the potential weak surface trof approaches from the north. Deep layer moisture looks to be at a relative minimum on Thursday and Friday with precipitable water values of 1.3-1.7 inches, then steadily increases through Sunday with the development/approach of the upper trof to around 2.0 inches, possibly a bit higher. Expect a diurnal convective cycle to continue each day and have gone with chance pops each day, although coverage may be isolated at best Thursday and Friday. /29 && .MARINE...No impacts are expected to the marine area through at least midweek. However, winds, waves, and seas are expected to be locally higher in and near any storms that develop. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 1 AM CDT Monday for ALZ265-266. FL...High Rip Current Risk until 1 AM CDT Monday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 26, 1:31 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Mobile AL 131 PM CDT Sun Jul 26 2020 FLZ205-206-261900- Okaloosa Inland FL-Okaloosa Coastal FL- 131 PM CDT Sun Jul 26 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL OKALOOSA COUNTY UNTIL 200 PM CDT... At 131 PM CDT, the strong thunderstorm was located 6 miles northeast of Niceville, moving west at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Okaloosa County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3054 8661 3071 8652 3065 8639 3051 8639 TIME...MOT...LOC 1831Z 110DEG 6KT 3059 8640
Special weather statement, Jul 26, 2:22 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jul 26 2020
FLZ203>205-262000-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
222 PM CDT Sun Jul 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL OKALOOSA AND EAST CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM
CDT...
At 221 PM CDT, the strong thunderstorm was located 10 miles southwest
of Baker, or 12 miles southwest of Crestview, moving west at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3083 8703 3074 8666 3056 8669 3056 8699
3057 8698 3058 8699 3058 8700 3060 8702
3059 8703 3057 8700 3056 8701 3056 8708
TIME...MOT...LOC 1921Z 097DEG 13KT 3067 8676Special weather statement, Jul 26, 2:59 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CDT Sun Jul 26 2020
FLZ203-262045-
Santa Rosa Inland FL-
259 PM CDT Sun Jul 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA COUNTY UNTIL 345 PM CDT...
At 258 PM CDT, the strong thunderstorm was located over Point Baker,
or 5 miles northwest of Milton, moving west at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3062 8726 3063 8725 3063 8726 3064 8726
3066 8727 3071 8727 3072 8728 3084 8726
3077 8701 3063 8705 3062 8707 3061 8719
TIME...MOT...LOC 1958Z 093DEG 8KT 3069 8710Special weather statement, Jul 26, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Jul 26 2020
FLZ203-262030-
Santa Rosa Inland FL-
303 PM CDT Sun Jul 26 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN SANTA ROSA COUNTY UNTIL 330 PM CDT...
At 303 PM CDT, the strong thunderstorm was located 8 miles north of
Point Baker, or 12 miles north of Milton, moving northwest at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3077 8728 3098 8719 3099 8717 3100 8718
3100 8713 3085 8688 3072 8695
TIME...MOT...LOC 2003Z 113DEG 20KT 3081 8700The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jul 26, 3:23 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Jul 26, 3:38 PM CDT | Special Weather Statement | MOB | Escambia | 37 min |
| Jul 26, 4:14 PM CDT | Special Weather Statement | MOB | Baldwin | 31 min |
| Jul 26, 4:17 PM CDT | Special Weather Statement | MOB | Crenshaw | 43 min |
| Jul 26, 4:46 PM CDT | Special Weather Statement | MOB | Baldwin | 29 min |
| Jul 26, 5:14 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 26, 6:10 PM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Jul 26, 1:31 PM CDT | Special Weather Statement | MOB | Okaloosa | 29 min |
| Jul 26, 2:22 PM CDT | Special Weather Statement | MOB | Santa Rosa | 38 min |
| Jul 26, 2:59 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.